Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 21, 2004, 7:07 PM CDT for Beaver County, Oklahoma. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2004, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 21, 2004, 8:15 PM CDT
- In force
- 68 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 220007 SVRAMA OKC007-220115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 707 PM CDT WED APR 21 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 815 PM CDT * AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTH OF FORGAN MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... BEAVER...SLAPOUT...MOCANE...KNOWLES...GATE...FORGAN...FLORIS AND ELMWOOD LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. VERY SMALL...BRIEF...BUT DANGEROUS TORNADOES ARE POSSIBLE WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3698 10091 3652 10062 3652 10002 3698 10002 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:40 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 21, 2:40 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT WED APR 21 2004 .DISCUSSION... COMPLICATED WEATHER PATTERN THE NEXT FEW DAYS WITH RESPECT TO PRECIP/CLOUD COVER AS WE GO INTO FRIDAY. SURFACE FEATURES AS OF EARLY AFTERNOON SHOW A LOW OVER NORTHWEST TEXAS JUST WEST OF CHILDRESS...WITH A DRYLINE EXTENDING SOUTHWARD FROM THE LOW TO NEAR THE TEXAS BIG BEND. SURFACE LOW WILL REDEVELOP OVER THE NORTHWEST PANHANDLES THIS EVENING IN RESPONSE TO S/W APPROACHING FROM THE WEST. ONGOING POPS LOOK GOOD FOR POSSIBLE THUNDER PRIMARILY OVER NORTHEAST ZONES LATE THIS AFTERNOON/EVENING WITH BETTER MOISTURE AND APPROACHING UPPER LEVEL DYNAMICS. SURFACE LOW DEVELOPS OVER EASTERN NEW MEXICO THURSDAY...WITH A WARM FRONT EXTENDING EAST ACROSS THE AREA BY AFTERNOON. EXACTLY WHERE THIS BOUNDARY SETS UP IS STILL IN QUESTION. NORTHEAST HALF OF THE CWA IS OUTLOOKED FOR SLIGHT RISK ON THURSDAY. MINOR S/W AND APPROACHING 100KT H3 JET WILL AID IN POSSIBLE CONVECTION THURSDAY AFTERNOON/EVENING PRIMARILY OVER NORTHEAST HALF OF THE CWA WHERE BETTER INSTABILITY/MOISTURE WILL EXIST. MEANWHILE...POTENT UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL DIVE SOUTHEAST INTO THE FOUR CORNERS BY 23/12Z. FAIRLY POTENT COLD FRONT WILL MOVE SOUTH ACROSS THE AREA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. GUSTY NORTHERLY WINDS...PLENTY OF CLOUDS AND MUCH COOLER TEMPERATURES WILL MAKE FOR A CHILLY DAY ACROSS THE PANHANDLES ON FRIDAY. TEMPERATURES WERE ADJUSTED DOWNWARD A CATEGORY ON FRIDAY. THE ONLY OTHER ADJUSTMENTS WERE FOR SLIGHTLY STRONGER WINDS. BEST MOISTURE AT THIS TIME WILL BE CONFINED TO THE NORTHEAST/EASTERN PANHANDLES...WITH DRIER CONDITIONS OVER THE SOUTHWEST TEXAS PANHANDLE. COMBINATION OF UPSLOPE FLOW AND THE APPROACHING S/W SHOULD RESULT IN SOME POST FRONTAL PRECIP OVER THE AREA FRIDAY AND FRIDAY NIGHT. THINGS BEGIN TO DRY OUT ON SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA AS UPPER LEVEL SYSTEM MOVES OFF TO OUR NORTHEAST. WARMER TEMPERATURES EXPECTED FOR NEXT WEEK AS RIDGE BUILDS OVER THE WESTERN U.S. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 45 78 40 49 / 10 30 30 20 BEAVER 46 68 40 46 / 20 40 40 20 BOISE CITY 40 67 37 44 / 20 30 30 20 BORGER 47 77 43 47 / 20 30 30 20 BOYS RANCH 45 77 38 49 / 10 20 20 20 CANYON 45 78 38 50 / 10 20 20 20 CLARENDON 48 81 41 49 / 20 30 30 20 DALHART 39 73 36 44 / 20 20 20 20 GUYMON 45 72 39 44 / 20 40 40 20 HEREFORD 45 79 36 51 / 10 20 20 20 LIPSCOMB 46 74 41 47 / 20 40 40 20 PAMPA 45 78 41 48 / 20 30 30 20 SHAMROCK 49 81 42 50 / 20 30 30 20 WELLINGTON 51 82 43 50 / 20 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/21/26
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 6 hours 7 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED APR 21 2004 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED APR 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE EASTERN OKLAHOMA PANHANDLE AND EXTREME NORTHEAST TEXAS PANHANDLE DUE TO THE COMBINATION OF AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM...A SLOWLY RETREATING WARM FRONT... ADEQUATE MOISTURE AND DAYTIME HEATING. THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE EXTENDING FROM TURPIN OKLAHOMA TO GLAZIER TEXAS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ELSEWHERE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES...ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING...BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE OKLAHOMA PANHANDLE AND PARTS OF THE TEXAS PANHANDLE. THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE EXTENDING FROM BOISE CITY OKLAHOMA TO 15 MILES SOUTHWEST OF CLARENDON TEXAS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN OKLAHOMA PANHANDLE AND EXTREME NORTHEAST TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON OR EVENING. IN ADDITION...SPOTTER ACTIVATION MAY ALSO BE NEEDED ON THURSDAY AFTERNOON AND EVENING FOR MUCH OF THE OKLAHOMA PANHANDLE AND PARTS OF THE TEXAS PANHANDLE. ANDRADE
In the hours before
Special weather statement, Apr 21, 5:44 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CDT WED APR 21 2004 TXZ004-005-009-010-220000- HEMPHILL-LIPSCOMB-OCHILTREE-ROBERTS- 544 PM CDT WED APR 21 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE NORTHEAST TEXAS PANHANDLE... A CLUSTER OF STRONG THUNDERSTORMS WITH GUSTY WINDS TO AROUND 50 MILES AN HOUR...HAIL TO ONE HALF INCH IN DIAMETER AND HEAVY RAIN WILL CONTINUE TO MOVE NORTHEAST AT 20 MILES AN HOUR. PERRYTON... LIPSCOMB...CANADIAN AND FOLLETT ARE A FEW COMMUNITIES THAT WILL BE AFFECTED BY THESE STORMS THROUGH 700 PM. GOEHRING
Local storm report, Apr 21, 6:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL FOLLETT 36.43N 100.14W
04/21/2004 1.00 INCH LIPSCOMB TX TRAINED SPOTTER
&&
DHLocal storm report, Apr 21, 6:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL FOLLETT 36.43N 100.14W
04/21/2004 1.25 INCH LIPSCOMB TX TRAINED SPOTTER
0642 PM HAIL FOLLETT 36.43N 100.14W
04/21/2004 1.75 INCH LIPSCOMB TX LAW ENFORCEMENT
&&
DHNearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.